Alert archive / Texas / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this winter storm watch at Feb 16, 2021, 4:52 AM CST for Jasper County, Newton County, Tyler County, Texas; Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It took effect at Feb 17, 2021, 5:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 16, 2021, 4:52 AM CST (10:52 UTC)
- In effect from
- Feb 17, 2021, 5:00 AM CST
- Expired
- Feb 16, 2021, 3:54 PM CST
- In force
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 39 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579 WWUS44 KLCH 161052 WSWLCH URGENT - WINTER WEATHER MESSAGE National Weather Service Lake Charles LA 452 AM CST Tue Feb 16 2021 ...Bitter Cold This Morning... ...Another Round of Wintry Weather Possible for the Texas Lakes into Central Louisiana... .Temperatures this morning tonight will range from the single digits to near 20. These temperatures combined with northwest winds of 5 to 15 mph will produce wind chills of 5 below zero to 15 above zero. The lowest wind chills will generally be north of a Silsbee to Buna line in Southeast Texas and north of Highway 190 in Louisiana. Areas of accumulated ice, sleet, and snow persist across many parts of the area this morning, continuing to produce hazardous travel conditions. Another round of wintry precipitation is expected to affect the area, starting late tonight and persisting through Thursday morning. Locations across the Texas lakes region and Central Louisiana will see areas of freezing rain develop after midnight tonight, with rain continuing and increasing in intensity on Wednesday, before easing and eventually ending Thursday morning. Temperatures are currently expected to climb above freezing for a short time period Wednesday afternoon in this area, but are expected to fall below again Wednesday night. Accumulating ice is currently forecast, with a greater than 50 percent chance of totals reaching or exceeding one quarter of an inch. LAZ027>029-TXZ180-259-260-161900- /O.NEW.KLCH.WS.A.0002.210217T1100Z-210218T1800Z/ /O.CON.KLCH.WC.W.0001.000000T0000Z-210216T1800Z/ Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call 452 AM CST Tue Feb 16 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 5 below zero. For the Winter Storm Watch, significant icing possible. Total ice accumulations of up to three tenths of an inch possible. * WHERE...Portions of central and west central Louisiana and southeast Texas. * WHEN...For the Wind Chill Warning, until noon CST today. For the Winter Storm Watch, from late tonight through Thursday morning. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ LAZ030>033-TXZ201-261-262-161800- /O.CON.KLCH.WC.W.0001.000000T0000Z-210216T1800Z/ Beauregard-Allen-Evangeline-St. Landry-Hardin-Southern Jasper- Southern Newton- Including the cities of Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lumberton, Silsbee, Gist, Buna, Evadale, and Deweyville 452 AM CST Tue Feb 16 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. * WHERE...Portions of central and southwest Louisiana and southeast Texas. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ LAZ041>045-052>055-073-074-TXZ215-216-161800- /O.CON.KLCH.WC.Y.0001.000000T0000Z-210216T1800Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 452 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as zero. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ 13
2 follow-up statements
116 WWUS44 KLCH 161543 WSWLCH URGENT - WINTER WEATHER MESSAGE National Weather Service Lake Charles LA 943 AM CST Tue Feb 16 2021 ...Bitter Cold This Morning... ...Another Round of Wintry Weather Possible for the Texas Lakes into Central Louisiana... .Temperatures this morning will range from the single digits to near 20. These temperatures combined with northwest winds of 5 to 15 mph will produce wind chills of 5 below zero to 15 above zero. The lowest wind chills will generally be north of a Silsbee to Buna line in Southeast Texas and north of Highway 190 in Louisiana. Areas of accumulated ice, sleet, and snow persist across many parts of the area this morning, continuing to produce hazardous travel conditions. Another round of wintry precipitation is expected to affect the area, starting late tonight and persisting through Thursday morning. Locations across the Texas lakes region and Central Louisiana will see areas of freezing rain develop after midnight tonight, with rain continuing and increasing in intensity on Wednesday, before easing and eventually ending Thursday morning. Temperatures are currently expected to climb above freezing for a short time period Wednesday afternoon in this area, but are expected to fall below again Wednesday night. Accumulating ice is currently forecast, with a greater than 50 percent chance of totals reaching or exceeding one quarter of an inch. LAZ027>029-TXZ180-259-260-162345- /O.CON.KLCH.WC.W.0001.000000T0000Z-210216T1800Z/ /O.CON.KLCH.WS.A.0002.210217T1100Z-210218T1800Z/ Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call 943 AM CST Tue Feb 16 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 5 above zero. For the Winter Storm Watch, significant icing possible. Total ice accumulations of up to three tenths of an inch possible. * WHERE...Portions of central and west central Louisiana and southeast Texas. * WHEN...For the Wind Chill Warning, until noon CST today. For the Winter Storm Watch, from late tonight through Thursday morning. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Monitor the latest forecasts for updates on this situation. && $$ LAZ030>033-TXZ201-261-262-161800- /O.CON.KLCH.WC.W.0001.000000T0000Z-210216T1800Z/ Beauregard-Allen-Evangeline-St. Landry-Hardin-Southern Jasper- Southern Newton- Including the cities of Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Lumberton, Silsbee, Gist, Buna, Evadale, and Deweyville 943 AM CST Tue Feb 16 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 5 above zero. * WHERE...Portions of central and southwest Louisiana and southeast Texas. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ LAZ041>045-052>055-073-074-TXZ215-216-161800- /O.CON.KLCH.WC.Y.0001.000000T0000Z-210216T1800Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 943 AM CST Tue Feb 16 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 5 above zero. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until noon CST today. * IMPACTS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
828 WWUS44 KLCH 162154 WSWLCH URGENT - WINTER WEATHER MESSAGE National Weather Service Lake Charles LA 354 PM CST Tue Feb 16 2021 ...Another Round of Winter Weather Possible for the Texas Lakes into Central Louisiana... Another round of wintry precipitation is expected to affect the area starting late tonight and persisting through Thursday morning. Locations across the Texas lakes region and Central Louisiana will see areas of freezing rain develop after midnight tonight, with rain continuing and increasing in intensity on Wednesday, before easing and eventually ending Thursday morning. Temperatures are currently expected to climb above freezing for a short time period Wednesday afternoon in this area, but are expected to fall below again Wednesday night. New ice accumulations of between 0.10 and 0.30 inch are expected. LAZ027>029-TXZ180-259-260-170600- /O.UPG.KLCH.WS.A.0002.210217T1100Z-210218T1800Z/ /O.NEW.KLCH.WS.W.0003.210217T1100Z-210218T1800Z/ Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, and Call 354 PM CST Tue Feb 16 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 AM WEDNESDAY TO NOON CST THURSDAY... * WHAT...Significant icing expected. Total ice accumulations of up to one quarter of an inch. * WHERE...Portions of central and west central Louisiana and southeast Texas. * WHEN...From 5 AM Wednesday to noon CST Thursday. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. The cold wind chills as low as 10 above zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. In Louisiana, call 511 for road information. In Texas, visit www.drivetexas.org for road information. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this winter storm watch went out at Feb 15, 11:29 PM CST, 5 hours 23 minutes earlier.
Area forecast discussion, Feb 15, 11:29 PM CST, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1129 PM CST Mon Feb 15 2021
.DISCUSSION...
For 02/16/2021 06Z TAF Issuance
&&
.AVIATION...
SCT to OVC clouds around 2-3kft remain due to a mixture of low
level moisture and lake effect clouds, the latter of which do not
appear to be impacting downstream terminals. With the exception of
AEX, expect some improvement with VFR CIGS prevailing. North to
northwesterly winds will gradually relax somewhat as surface high
pressure noses further into the region, turning more easterly
tomorrow as the high also slides east. In theory, could see a
flake or two of lake effect snow off of Toledo Bend make it
downstream to LCH overnight tonight, but more than likely any
flurries should remain further north closer to the lakes. More
appreciable precipitation chances creep into the forecast after
this TAF period, with CIGS likely also lowering accordingly.
50
&&
.PREV DISCUSSION... /issued 1002 PM CST Mon Feb 15 2021/
UPDATE...
Minor update to the sky grids to account for clearing mainly over
SWLA. To my dismay, updated POPs and WX grids for the next few
hours due to several reports of snow flurries. NNW fetch over Sam
Rayburn and Toledo Bend is causing lake effect snow to form areas
south of both reservoirs. It is very intermittent and light, so
only light accumulations on elevated surfaces expected..
Again to my dismay, low temperatures are expected to fall into the
single digits to upper teens. With breezy NNW winds, min apparent
temps are forecast to fall to -5F to +5F. Both a wind chill and
hard freeze warning are in effect for the northern half of the CWA
and wind chill advisory for the counties and parishes south of the
I-10 corridor.
Stigger/87
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 26 8 29 21 / 100 0 0 10
LCH 29 13 34 28 / 90 0 0 10
LFT 30 15 35 29 / 90 0 0 0
BPT 28 11 33 31 / 80 0 0 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Hard Freeze Warning until noon CST Tuesday for LAZ027>033-
041>045-052>055-073-074.
Wind Chill Advisory until noon CST Tuesday for LAZ041>045-
052>055-073-074.
Wind Chill Warning until noon CST Tuesday for LAZ027>033.
TX...Hard Freeze Warning until noon CST Tuesday for TXZ180-201-215-
216-259>262.
Wind Chill Advisory until noon CST Tuesday for TXZ215-216.
Wind Chill Warning until noon CST Tuesday for TXZ180-201-259>262.
GM...Small Craft Advisory until midnight CST tonight for GMZ450-452-
455-470-472-475.
Small Craft Exercise Caution until 6 AM CST Tuesday for GMZ450-
452-455-470-472-475.
Small Craft Exercise Caution until midnight CST tonight for
GMZ430-432-435.
&&
AVIATION...50Hazardous weather outlook, Feb 15, 4:12 PM CST, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 412 PM CST Mon Feb 15 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 162215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 412 PM CST Mon Feb 15 2021 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Wintry precipitation has ended, however icy spots on area roadways can be expected. Black ice is difficult see and travel should be delayed until Tuesday afternoon if possible. A hard freeze is expected tonight and many record temperatures will be broken. Lows will range from around 5 well inland to the upper teens around Vermilion Bay. Windchill will range from around 5 below 0 to around 15 above. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Temperatures will warm to around freezing Tuesday afternoon, before falling below again. A quick round of wintry precipitation may occur late Tuesday into Wednesday morning across Southeast Texas into Central Louisiana before switching over to rain during the middle of the day. Another round of wintry precipitation may occur early Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-162215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 412 PM CST Mon Feb 15 2021 This Hazardous Weather Outlook is for portions of the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Winds will decrease through tonight, however a small craft advisory will remain in effect through midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate to strong east flow will occur Tuesday into early Wednesday. A cold front will move through Wednesday with a strong offshore flow expected Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:43 AM CST | Hard Freeze Warning | LCH | Hardin, Jasper, Newton, Tyler | 22 hr |
| Feb 16, 3:54 PM CST | Winter Storm Warning | LCH | Hardin, Jasper, Newton, Tyler | 36 hr |
| Feb 16, 9:43 AM CST | Small Craft Advisory | LCH | 72 hr |
Nearby
Winter Storm Watches in Texas, 2021Winter Storm Watches in Louisiana, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.